Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Vomiting after taking TB medication. USG test suggests multiple enlarged Lymph nodes in peri-portal parts. Suggest remedy

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
after suffering from high grade fever, usg has been conducted of whole abdomen, and get result as multiple enlarged Lymp Nodes seen in paraaortic , peri-portal parts..Meanwhile Mantoux test also done and the result is 15X16 mm. Started Tuberclosis treatment and after eating medicines till 8 days, vomiting started continuosly, and the LFT test conducted, the report is attached with this. Please suggest as the TB medicines are also paused from last 8 days.
Posted Mon, 22 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 10 hours later
Hi XXXXXX Welcome to Healthcare Magic.It is a frequent problem that a patient needs Anti-TB medicines but unable to tolerate them.Unfortunately the usual response is to stop the Antitubeculosis Treatment,the ATT. But stopping ATT is neither warranted nor wise.Rather ATT should be modified at that point and LFT should be done every third day. When liver enzymes fall less than twice values and vomiting seizes then the Standard drugs Rifampicin and Isoniazid should be started at half doses serially with a watch on LFT.Mostly it is possible to restart the standard ATT.I hope the advise would be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Vomiting after taking TB medication. USG test suggests multiple enlarged Lymph nodes in peri-portal parts. Suggest remedy 2 days later
Thanks doctor for your reply, I also want to add some more diagnosis that have been conducted please have a look on these and suggest for further:-

USG done on 4th March 2013 - Multiple 17-27 mm sized pre, paraaortic & periportal lymph noddes seen.
Fluid not seen.

CT Abdomen and Pelvis (Contrast) done on 8th MArch 2013
Lymph Nodes - Multiple Enlarged nodes in the Peri-Pancreatic, Para-Aortic and Aorto-Caval locations. Several of these are Necrotic.
few sub centimeter mesentric nodes.
Impression - Multiple Enlarged Necrotic Retriperitoneal nodes. These are likely to be infective etiology.

USG Again on 22 March 2013 - Summary - Multiple an early enlarged Lymph Nodes seen in Epigastric region and Para-aortic region (upper). No free fluid seen in peritoneal cavity.

TLC- 10.91 cells/cu mm
MCH - 26.8 pg
MCHC - 31.4 g/dl
Segmented Neutrophils - 85%
Lymphocutes - 10%
Abs. Neutrophils - 9.27 thou/mm3


Please suggest are these indicates Tuberclusis? and also do we still need to diagnose any further?
 
 
Answered by Dr. Ram Choudhary 13 hours later
Hi XXXXXX,
Welcome back.
Tuberculosis is a clinical diagnosis mainly.
Apositive mantoux with clinical history and multiple lymph node enlargement with the necrotic center are quite suggestive constellation for the tuberculosis.
it is sufficiently diagnosed and the next diagnostic step is a symptomtic improvement with anti-TB treatment.
Your LFT is in good range and you can be given ATT in the method I have told in previous answer.
The ATT must be prescribed by a physician of your locality and should be monitored with LFT values twice a week.
I hope the advise would be helpful.
Above answer was peer-reviewed by
 
Follow-up: Vomiting after taking TB medication. USG test suggests multiple enlarged Lymph nodes in peri-portal parts. Suggest remedy 11 hours later

Hi Doctor,

We are consulting with Gastroenterologist and he recommended below medicines:-

Ethembutol - Combutol 800 - after food
Moxif 400 - after food
Domperidone Dispersibl tab - Motinorm DT - 10 mg - three times before food
Rabonic - 20 - Morning before brkfast
Streptomycin Inj - Ambistryn-S

Vectadol-P - for Pain

Please suggest are these ok. And from today we have started the medicine but the patient is still complaining of Vomiting (but less) after taking these medicines.

Please also suggest what should be the good food to eat in this.
 
 
Answered by Dr. Ram Choudhary 2 hours later
Hi XXXXXX,
Welcome back.
This regimen is a bit less suitable.
This is modified regimen but one more drug need to be added to increase efficacy.
The drug that can be added is Pyrazinamide and once vomiting is okay the standard AntiTB drugs should be restarted in low dose and built up to normal doses as tolerated.
I would also suggest to stop domperidone and start Ondansetron which controls ATT related nausea.
I hope you would be helped with the advise.
Above answer was peer-reviewed by
 
Follow-up: Vomiting after taking TB medication. USG test suggests multiple enlarged Lymph nodes in peri-portal parts. Suggest remedy 1 hour later
Thanks for your valuale advice.

Please suggest for Streptomycin Inj - Ambistryn-S, is it require, as we haven't started this yet.

Also please suggest what food is good to eat while medications.
 
 
Answered by Dr. Ram Choudhary 12 minutes later
Hi XXXXXX,Welcome back.The Streptomycin is required at present and should be started as soon as possible. I would be stopped when patient successfully tolerate the standard ATT.The diet should be less spicy, avoid fried foods. Take balanced diet with moderate fat intake.I hope this would be helpful.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor